MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received for analysis.The device did not exhibit any damage which would have contributed to the reported event.When tested, the oad functioned as intended with no anomalies observed.The diameter of the crown was measured and found to meet specifications.At the conclusion of the device analysis investigation, the reported device issue and dissection were unable to be confirmed.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
During a peripheral atherectomy procedure using a csi orbital atherectomy device (oad), a dissection occurred.The target lesion was located in the distal superficial femoral artery (sfa) and was treated using one pass on low speed with the oad.Following the first pass, the oad shut down and would no longer function.The lesion was then treated with balloon angioplasty and imaging revealed a dissection in the area of atherectomy treatment.The dissection was treated with the placement of an unplanned stent and the patient was in stable condition following the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key7567151
Report Number3004742232-2018-00150
Device Sequence Number11391666
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)200531(10)192729
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2020
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number192729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2018
Initial Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight98